MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 23mm epic max valve was selected for implant.The aortic valve area was 210 cm2.It was noted that after aortic measurement the 23mm epic max valve should have fit, but was ultimately unable to be implanted.There was no allegation of malfunction against the epic valve other that mis-sizing.The decision was made to replace the 23mm epic max valve with a 21mm epic max valve to complete the procedure.There were no adverse patient effects reported.There was no delay in the procedure.On (b)(6) 2025, it was noted that the patient had a third degree heart block and a permanent pacemaker was implanted.The patient was reported stable.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 23mm epic max valve was selected for implant.The aortic valve area was 210 cm2.It was noted that after aortic measurement the 23mm epic max valve should have fit, but was ultimately unable to be implanted.There was no allegation of malfunction against the epic valve other that mis-sizing.The decision was made to replace the 23mm epic max valve with a 21mm epic max valve to complete the procedure.There were no adverse patient effects reported.There was no delay in the procedure.On (b)(6) 2025, it was noted that the patient had a third-degree heart block and a permanent pacemaker was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of third-degree heart block after one month of epic valve was reported.There were no adverse patient effects reported post implant.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported heart block could not be conclusively determined.The reported surgical intervention is a result of permanent pacemaker implant.The patient was reported as stable.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22994191
Report Number2135147-2025-05074
Device Sequence Number12970099
Product Code LWR
UDI-Device Identifier05415067045447
UDI-Public(01)05415067045447(17)280324
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-21
Device Catalogue NumberEMAX-21
Device Lot NumberBR00044172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight71 KG